Alert archive / Wisconsin / Gale Warnings in 2015

Gale Warning 19, NWS Green Bay, WI

December 23, 2015

NWS Green Bay, WI issued this gale warning at Dec 23, 2015, 3:25 PM CST. It took effect at Dec 23, 2015, 10:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2015, 3:25 PM CST (21:25 UTC)
In effect from
Dec 23, 2015, 10:00 PM CST
Expired
Dec 24, 2015, 9:00 AM CST
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WHUS73 KGRB 232125
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CST WED DEC 23 2015

....INTENSE STORM WILL BRING GALE FORCE GUSTS LATE TONIGHT AND
THURSDAY MORNING...

.AN INTENSE STORM SYSTEM WILL TRACK ACROSS EASTERN WISCONSIN
TONIGHT...REACHING THE JAMES BAY REGION BY MID-DAY THURSDAY.
THE STRONGEST WINDS...VEERING FROM THE SOUTHWEST TO THE
WEST...WILL OCCUR RIGHT AFTER THE PASSAGE OF A COLD FRONT TONIGHT.
WINDS WILL BEGIN TO DIMINISH THURSDAY AS THE STORM PULLS AWAY FROM
THE AREA. AREAS OF DENSE FOG WILL CONTINUE BEFORE THE COLD FRONT
ARRIVES.

LMZ521-522-541>543-240530-
/O.UPG.KGRB.SC.Y.0093.000000T0000Z-151224T0600Z/
/O.NEW.KGRB.GL.W.0019.151224T0400Z-151224T1800Z/
/O.NEW.KGRB.MF.Y.0016.151223T2125Z-151224T0400Z/
/O.UPG.KGRB.SR.A.0001.151224T0600Z-151224T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
325 PM CST WED DEC 23 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST
THURSDAY. A DENSE FOG ADVISORY HAS ALSO BEEN ISSUED. THIS DENSE
FOG ADVISORY IS IN EFFECT UNTIL 10 PM CST THIS EVENING. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE STORM WATCH IS NO
LONGER IN EFFECT. 

* WINDS...INCREASING SOUTH WINDS TO 30 KTS THIS EVENING...WITH
  GUSTS TO 35 KTS. WINDS WILL VEER SOUTHWEST TO 35 KNOT
  GALES...WITH GUSTS TO 45 KTS LATER ON TONIGHT. STORM FORCE WINDS
  OVER 50 KTS ARE POSSIBLE OVERNIGHT.

* WAVES...WAVES WILL BUILD TO 5 TO 8 FEET ON THE BAY...AND TO 8 TO
  12 FEET ON THE LAKE. THE HIGHEST WAVES WILL OCCUR LATE TONIGHT
  AND EARLY THURSDAY MORNING.

* VISIBILITY...LESS THAN 1 MILE. DENSE FOG WILL PREVAIL FOR
  TONIGHT...AS MOIST AIR FLOWS OVER THE RELATIVELY COLD WATERS OF
  LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$
3 follow-up statements
110 
WHUS73 KGRB 240338
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
938 PM CST WED DEC 23 2015

....INTENSE STORM WILL BRING GALE FORCE GUSTS LATE TONIGHT AND
THURSDAY MORNING...

.AN INTENSE STORM SYSTEM WILL TRACK ACROSS EASTERN WISCONSIN
TONIGHT...REACHING THE JAMES BAY REGION BY MID-DAY THURSDAY. THE
STRONGEST WINDS...VEERING FROM THE SOUTHWEST TO THE WEST...WILL
OCCUR RIGHT AFTER THE PASSAGE OF A COLD FRONT TONIGHT. WINDS WILL
BEGIN TO DIMINISH THURSDAY AS THE STORM PULLS AWAY FROM THE AREA.
AREAS OF DENSE FOG WILL CONTINUE BEFORE THE COLD FRONT ARRIVES.

LMZ521-522-541>543-241145-
/O.CON.KGRB.GL.W.0019.151224T0400Z-151224T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
938 PM CST WED DEC 23 2015

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY...

* WINDS...SOUTH WINDS TO 30 KTS...WILL VEER SOUTHWEST TO 35 KNOT 
  GALES... WITH GUSTS TO 45 KTS LATER ON TONIGHT. STORM FORCE 
  WINDS OVER 50 KTS ARE POSSIBLE OVERNIGHT. 

* WAVES...WAVES WILL BUILD TO 5 TO 8 FEET ON THE BAY...AND TO 8 
  TO 12 FEET ON THE LAKE. THE HIGHEST WAVES WILL OCCUR LATE 
  TONIGHT AND EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
588 
WHUS73 KGRB 241015
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CST THU DEC 24 2015

.AN INTENSE STORM SYSTEM WILL PULL NORTH FROM THE LAKE SUPERIOR
INTO CANADA TODAY. STRONG WEST WINDS IN THE WAKE OF THE LOW WILL
LINGER THIS MORNING...THEN DIMINISH THIS AFTERNOON.

LMZ521-522-541>543-241800-
/O.CON.KGRB.GL.W.0019.000000T0000Z-151224T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
415 AM CST THU DEC 24 2015

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS....WEST GALES TO 35 KNOTS WITH A FEW STORM FORCE GUSTS TO
  AROUND 50 KNOTS.

* WAVES...THE HIGHEST WAVES...5 TO 8 FEET ON THE BAY AND 7 TO 11
  FEET ON THE LAKE...WILL OCCUR EARLY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JS
753 
WHUS73 KGRB 241500
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 AM CST THU DEC 24 2015

...GALE WARNING REPLACED BY SMALL CRAFT ADVISORY...

.AS LOW PRESSURE EXITS THE REGION...WINDS AND WAVES ARE
DIMINISHING ON THE WATERS AND A GALE WARNING IS NO LONGER
NECESSARY. A SMALL CRAFT ADVISORY WILL TAKE ITS PLACE TO ACCOUNT
FOR THE TIME IT WILL TAKE FOR THE WINDS AND WAVES TO
SUBSIDE...PARTICULARLY TOWARDS THE OPEN WATERS OF LAKE MICHIGAN.

LMZ521-541-242300-
/O.CAN.KGRB.GL.W.0019.000000T0000Z-151224T1800Z/
/O.NEW.KGRB.SC.Y.0094.151224T1500Z-151225T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
900 AM CST THU DEC 24 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS....WEST WINDS 15 TO 25 KNOTS INTO THE AFTERNOON WITH
  HIGHER GUSTS...OCCASIONALLY TO 35 KNOTS.

* WAVES...THE HIGHEST WAVES AROUND DEATH'S DOOR AND TOWARDS THE
  OPEN WATERS OF LAKE MICHIGAN ARE AT THEIR PEAK...5 TO 8 FEET ON
  THE BAY AND 6 TO 10 FEET ON THE LAKE. WAVES WILL SLOWLY SUBSIDE
  THROUGH THE DAY...FALLING BELOW 4 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-242100-
/O.CAN.KGRB.GL.W.0019.000000T0000Z-151224T1800Z/
/O.NEW.KGRB.SC.Y.0094.151224T1500Z-151224T2100Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
900 AM CST THU DEC 24 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS....WEST WINDS 15 TO 25 KNOTS THIS MORNING WITH GUSTS TO 30
  KNOTS.

* WAVES...THE HIGHEST WAVES ARE EXPECTED TOWARDS THE OPEN WATERS
  OF LAKE MICHIGAN. THESE WAVES BEGIN AT 3 TO 5 FEET ON THE BAY
  AND 4 TO 7 FEET ON THE LAKE...AND WILL SUBSIDE THROUGH THE
  MORNING AND EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 23, 3:10 PM CST, 15 minutes earlier.

Area forecast discussion, Dec 23, 3:10 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CST WED DEC 23 2015

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 309 PM CST WED DEC 23 2015

PLENTY OF FORECAST CHALLENGES NEXT 24 HOURS CONCERNING WITH GUST
POTENTIAL AND AMOUNT OF RAINFALL AND RAINFALL RATES WHICH MAY
IMPACT ANY LINGERING RIVER FLOOD PROBLEMS AS WELL AS PRODUCE ANY
SMALL STREAM URBAN FLOODING ISSUES. SEE THE HYDROLOGY SECTION
BELOW FOR THE LATEST DETAIL ON FLOODING ISSUES. OTHER ISSUES
CONCERN CHANGE OVER TO SNOW TONIGHT.

A STRONG SHORT WAVE LIFTS NORTHEAST OVER THE GREAT LAKES REGION
THROUGH TONIGHT. AN ASSOCIATED SURFACE LOW WILL TRACK FROM IOWA
LATE THIS AFTERNOON TO CENTRAL UPPER MICHIGAN AROUND MIDNIGHT AND
DEEPEN. THE LOW WILL ALSO A DRAG WARM FRONT OVER NORTHEAST
WISCONSIN THIS AFTERNOON INTO THIS EVENING. MILDER AIR SPREADING
INTO EAST CENTRAL AND FAR NORTHEAST WISCONSIN WILL ALLOW A VERY
MILD AIR MASS WITH POSSIBLE RECORD HIGHS TO INVADE THE AREA.
HIGHEST TOTAL TOTALS NUMBERS IN THE LOWER 50S MID EVENING AS PER
GRB BUFKIT DATA. THIS WILL ALSO RESULT IN A MORE UNSTABLE AIR
MASS AND MAY PROMOTE BETTER MIXING OF STRONG WINDS TO THE
SURFACE...ESPECIALLY WITH ANY CONVECTION. HRRR PROGGED DEVELOPMENT
OF THIS CONVECTION OF CONCERN ALONG AND AHEAD OF THE FRONT OVER
NORTHERN MO AND SOUTHERN IOWA AND SO FAR IS VERIFYING. THIS NEXT
ROUND IS PROGGED TO SWEEP OVER THE AREA THIS EVENING.

PROBLEM 2 WITH THE WINDS OCCUR LATE TONIGHT AS THE DEEPENING LOW
PRESSURE DEPARTS NORTHEAST AND LEAVES A STRONG PRESSURE GRADIENT
OVER MUCH OF THE STATE. A STRONG PRESSURE CHANGE COUPLET SLIDES
OVER NORTHEAST WISCONSIN IN THE WAKE OF THE SURFACE LOW. WILL
CONTINUE WITH THE WIND ADVISORY AND WILL ISSUE FOR DOOR DUE TO THE
WESTERLY COMPONENT. ITS POSSIBLE THE HIGH WIND ADVISORIES AND
WARNINGS MAY NEED TO BE EXPANDED DEPENDING ON THE LOW PRESSURE
TRACK.

PCPN TYPE INITIALLY NOT AN ISSUE BUT COULD SEE SOME HAIL OR
GRAUPEL WITH ANY CONVECTION THIS EVENING. LATER EVENING INTO THE
MORNING...COLDER AIR POURING IN WILL CHANGE THE PCPN TYPE TO
SNOW. WHILE SNOW RANGES MOSTLY IN THE 2-4 RANGES FOR NC WI...THE
SNOW WIND COMBO WARRANTS AN ADVISORY LATER TONIGHT. RADAR SOUTHERN
LOOP SUGGESTS REACHING NC WI AND CHANGEOVER AND ISSUE. BUT DID
NOTICE SOME THUNDER WITH THE SURFACE LOW OVER IOWA.

SYSTEM GRADUALLY DEPARTS THURSDAY WITH DIMINISHING WINDS IN THE
MORNING. TEMPERATURES NEAR STEADY ON THURSDAY.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 309 PM CST WED DEC 23 2015

AMPLIFIED MEAN FLOW TO REMAIN INTACT THRU THE END OF THE WORK WEEK
WITH AN ERN PACIFIC UPR RDG...WRN CONUS UPR TROF AND BERMUDA UPR
RDG. THE UPR TROF IS FCST TO CLOSE OFF INTO AN UPR LOW OVER WEST
TX THIS WEEKEND BEFORE LIFTING NE INTO THE GREAT LAKES EARLY NEXT
WEEK. PCPN CHCS WL BE FOCUSED FRI NGT/SAT ASSOCIATED WITH A TIGHT
BAROCLINIC ZONE/JET ENERGY AND MON NGT/TUE WITH THE UPR LOW/
ASSOCIATED SFC LOW. PCPN TYPE ISSUES WL ALSO BE A PROBLEM WITH
BOTH OF THESE SYSTEMS AS TEMPS FLUCTUATE BELOW FREEZING AT NGT AND
RISE ABOVE FREEZING IN PLACES DURING THE DAY. THERE IS SNOW
ACCUMULATION POTENTIAL FOR CNTRL/NRN WI FRI NGT AND OVER THE
ENTIRE AREA MON NGT/TUE.

A WEAK AREA OF HI PRES IS FCST TO APPROACH SRN SECTIONS OF THE
GREAT LAKES THU NGT AND SHOULD KEEP THE FCST AREA DRY. IT MAY TAKE
MOST OF THE NGT TO TRY AND SCOUR OUT LINGERING LOW/MID-LEVEL
MOISTURE...THUS PARTLY TO MOSTLY CLOUDY SKIES SHOULD SUFFICE. MIN
TEMPS TO RANGE FROM THE MID TO UPR TEENS NORTH...LWR 20S CNTRL...
AND MID TO UPR 20S E-CNTRL WI. THESE DRY CONDITIONS ARE EXPECTED
TO PERSIST THRU CHRISTMAS DAY AS THE SFC HI SLIDES EAST TOWARD THE
ERN GREAT LAKES. UNDER PARTLY CLOUDY SKIES AND RELATIVELY LIGHT
WINDS...LOOK FOR MAX TEMPS TO REACH THE LWR TO MID 30S NORTH...
MID TO UPR 30S SOUTH.

FCST CONFIDENCE DROPS RATHER QUICKLY LATE FRI NGT INTO SAT AS AN
UPR TROF DEEPENS OVER THE ROCKIES...INDIVIDUAL SHORTWAVES EJECT
OUT OF THIS TROF NEWD THRU THE CNTRL CONUS...A STALLED FRONTAL
BOUNDARY TO OUR SOUTH BECOMES MORE ACTIVE AND GULF MOISTURE LIFTS
NORTH ALONG THIS FRONTAL BOUNDARY TOWARD THE GREAT LAKES. MODELS
BRING THE LEADING EDGE OF PCPN INTO NE WI LATE FRI NGT WHEN TEMPS
WL BE COLD ENUF TO ALLOW PCPN TO FALL AS ALL SNOW. THE ISSUES FOR
SAT ARE WHERE THE HIGHEST QPF WL FALL AND WHAT THE PCPN TYPE WL
BE. THIS IS WHERE THE MODELS DIFFER AS THE GFS/ECMWF FOCUS THE
HEAVIER PCPN TO THE NORTH AND ALLOW FOR WARMER AIR TO LIFT FARTHER
NORTH INTO WI...THUS A MIXED PCPN EVENT FOR CNTRL/E-CNTRL WI WITH
SNOW NORTH. THE GEM IS FARTHEST SOUTH WITH THE HEAVIER PCPN (SRN
WI) AND COOLER AIR...THUS KEEPING ALL OUR PCPN AS ALL SNOW. THE
BETTER FRONTOGENETICAL FORCING SIGNAL AND LOCATION OF THE BEST
LIFT FROM THE RIGHT ENTRANCE REGION OF THE UPR JET FAVOR NRN WI
WITH THE HIGHER QPF...THUS WL CONT THE MENTION OF SNOW NORTH AND
SNOW BECOMING MIXED WITH RAIN FOR CNTRL/E-CNTRL WI. POTENTIAL SNOW
ACCUMULATION OF 3-5" IS POSSIBLE OVER THE NORTH FRI NGT INTO
SAT...BUT ANY WAVERING ON THE STRONGER LIFT/FORCING COUDL ALTER
THESE VALUES.

AS THE STRONGER DYNAMICS SHIFT TO THE EAST SAT NGT...MODELS
INDICATE CAA TO TAKE OVER ACROSS WI...THUS ANY LINGERING RAIN OVER
CNTRL OR E-CNTRL WI WL TRANSITION TO ALL SNOW. DO NOT ANTICIPATE
MUCH (IF ANY) ADDITIONAL ACCUMULATION SAT NGT AS MOST OF THE
MOISTURE TO HAVE BEEN SHUNTED EAST. A STRONG AREA OF HI PRES IS
FCST TO BUILD ACROSS THE UPR MS VALLEY ON SUNDAY AND SEND ENUF DRY
AIR INTO WI TO ALLOW SKIES TO BECOME AT LEAST PARTLY CLOUDY.
DESPITE THE CAA AND NORTH WINDS AT 5 TO 15 MPH...MAX TEMPS ARE
FCST TO REMAIN ABOVE NORMAL ON SUNDAY BY AROUND 5 DEGS (MID 20S
N-CNTRL TO LWR 30S E-CNTRL WI).

THE CORE OF THIS STRONG HI PRES IS PROGGED TO MOVE ACROSS WRN
ONTARIO SUNDAY NGT AND VEER THE WINDS TO THE NE. WL HAVE TO WATCH
FOR POTENTIAL OF LK EFFECT SNOW SHWRS FROM LK MI AS TEMPS/DELTA-T
VALUES WOULD SUPPORT THE DEVELOPMENT OF LIGHT SNOW. ONE NEGATIVE
IS THAT THE WINDS CONT TO VEER THRU THE NGT (FROM NORTH TO
E-NE)...THUS IT MAY PROVE DIFFICULT FOR SNOW BANDS TO FOCUS ON ANY
ONE PARTICULAR AREA. OTHERWISE...THE OTHER BIG STORY WL BE THE
APPROACH OF ANOTHER STRONG AREA OF LOW PRES/CLOSED UPR LOW INTO
THE MID-MS VALLEY ON MON. LATEST THINKING IS THAT THERE WL BE ENUF
DRY AIR ON GUSTY EAST WINDS FROM ONTARIO HI PRES TO DELAY THE
ONSET OF ANY PCPN INTO NE WI ON MON. HAVE REDUCED POPS AND WOULD
EXPECT ALMOST A COMPLETELY DRY DAY FOR MON WITH MAX TEMPS IN THE
UPR 20S TO LWR 30S.

MODELS CONT TO DIFFER WITH THE TIMING/EVENTUAL TRACK OF THIS
STRONG SYSTEM MON NGT INTO TUE WITH THE GFS/GEM FAVORING A
QUICKER/FARTHER EAST TRACK VERSUS THE SLOWER/FARTHER WEST TRACK OF
THE ECMWF. THE GFS/GEM SOLUTION WOULD PROVIDE A QUICK-HITTING SNOW
EVENT FOR MAINLY THE SE HALF OF WI MON NGT BEFORE PULLING AWAY ON
TUE. THE ECMWF SOLUTION WOULD BRING A SWATH OF SNOW ACROSS ALL
OF NE WI MON NGT BEFORE MIXING IN RAIN OVER CNTRL/E-CNTRL WI ON
TUE WITH ADDITIONAL SNOWS FOR NRN WI. IF THE ECMWF SOLUTION
PREVAILS...WE WOULD BE LOOKING AT HEADLINES FOR SNOW...HOWEVER
THERE IS TOO MUCH UNCERTAINTY YET SO HAVE FOLLOWED A MODEL BLEND
FOR NOW WITH HIGHER CHC POPS IN THE FCST FOR BOTH MON NGT AND TUE.

EVEN GOING INTO WED...THERE IS MODEL DISAGREEMENT WITH RESPECT TO
THE TRACK OF THE SECONDARY/WEAKER UPR LOW THAT WOULD LIFT NE INTO
THE REGION. SINCE MODELS ARE INCONSISTENT WITH THIS
FEATURE...PREFER TO KEEP THE FCST DRY FOR NOW...BUT WOULD EXPECT
SOME SMALL POPS TO BE ADDED AS WE GET CLOSER TO WED.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1110 AM CST WED DEC 23 2015

WIDESPREAD IFR/LIFR CONDITIONS TODAY INTO TONIGHT AS RAIN
OVERSPREADS THE AREA. THERE IS A CHANCE FOR THUNDERSTORMS LATER
AFTERNOON INTO THIS EVENING. OF MORE OF A CONCERN...LLWS
CONDITIONS EXPECTED THIS AFTERNOON INTO TONIGHT. SOME OF THESE
STRONG WINDS ALOFT COULD MIX DOWN TO THE SURFACE TONIGHT TO
PRODUCE WIND GUSTS TO 45 KTS...MAINLY OVER THE EAST HALF OF THE
STATE.
&&

.MARINE...
ISSUED AT 309 PM CST WED DEC 23 2015

HIGH-END GALES ARE STILL LIKELY WITH THIS STORM....BUT WILL
MENTION STORM FORCE WIND GUSTS. IN ADDITION WILL ALSO MENTION A
PERIOD OF FOG THOUGH THE EVENING HOURS.
&&

.HYDROLOGY...
ISSUED AT 309 PM CST WED DEC 23 2015

MOST RIVERS HAVE RECOVERED FROM THE HEAVY RAINS OVER A WEEK
AGO...EXCEPT FOR THE LOW LYING AREAS ALONG THE WOLF RIVER SOUTH OF
SHAWANO TO LAKE POYGAN. WITH THIS RAINFALL EXPECTED TO BE IN A
SHORTER TIME FRAME...AN INCH OF RAIN COULD PRODUCE ENOUGH RUN OFF
FOR SOME MINOR URBAN SMALL STREAM FLOODING. THIS WOLF RIVER LEVELS
MAY HOLD STEADY FOR A FEW MORE DAYS WITH THIS ADDITIONAL RAINFALL.
BUT LATEST RADAR TRENDS SUGGEST SOME DRY SLOTTING AS AN AREA OF
ELEVATED CONVECTION IS SWEEPING NORTHEAST OF THE AREA...WITH THE
NEXT ROUND OF CONVECTION APPROACHING FROM IOWA. AS A RESULT RAIN
AMOUNTS TO BE LESS ROUGHLY FORM 0.30 TO 0.50. SEE
WEATHER.GOV/AHPS FOR AVAILABLE FORECASTS FOR NORTHEAST WISCONSIN
RIVERS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 PM THIS EVENING TO NOON CST THURSDAY FOR
WIZ020-021-031-037>040-045-048>050-073-074.

HIGH WIND WARNING FROM 10 PM THIS EVENING TO NOON CST THURSDAY
FOR WIZ022.

WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 4 AM CST
THURSDAY FOR WIZ005-010.
&&

SHORT TERM.....TDH
LONG TERM......AK
AVIATION.......TDH
MARINE.........TDH
HYDROLOGY......TDH
Hazardous weather outlook, Dec 23, 3:17 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CST WED DEC 23 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
317 PM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER ALL BUT FAR NORTHERN WISCONSIN
THIS EVENING. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH
ANY OF THE STORMS. A FEW OF THE STRONGEST STORMS COULD PRODUCE
HAIL UP TO 1/2 INCH IN DIAMETER...MAINLY OVER EAST-CENTRAL
WISCONSIN.

STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP TONIGHT. THE STRONGEST
WINDS WILL BE IN EASTERN WISCONSIN...WHERE GUSTS AROUND 50 MPH ARE
POSSIBLE. THE STRONG WINDS COULD BLOW ABOUT OUTDOOR OBJECTS SUCH
AS GARBAGE CANS...MAKE DRIVING HIGH PROFILE VEHICLES
DIFFICULT...AND RESULT IN SOME TREE DAMAGE AND ISOLATED POWER
OUTAGES.

COLDER AIR SURGING INTO CENTRAL AND NORTH-CENTRAL WISCONSIN
TONIGHT WILL LIKELY RESULT IN THE RAIN CHANGING TO SNOW BEFORE
THE PRECIPITATION ENDS TONIGHT. HAZARDOUS TRAVEL CONDITIONS COULD
DEVELOP LATE TONIGHT AS ROADS BECOME SNOW OR SLUSH COVERED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

HAZARDOUS TRAVEL IS POSSIBLE LATE CHRISTMAS NIGHT INTO SATURDAY AS
ROAD CONDITIONS WILL BE DEGRADED BY SNOWFALL ACROSS PARTS OF
NORTHERN AND CENTRAL WISCONSIN...AND A MIXTURE OF SNOW AND RAIN
IN EAST CENTRAL WISCONSIN.

ANOTHER STRONG SYSTEM WILL BRING THE POSSIBILITY OF WINTER
WEATHER TO THE REGION MONDAY AFTERNOON INTO MONDAY NIGHT. WHILE IT
IS TOO EARLY TO DISCERN ACCUMULATION NUMBERS...IT APPEARS THAT
SOME ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR WIND GUSTS OVER 40
MPH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-242130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
317 PM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GALE FORCE WINDS WITH NEAR STORM FORCE WIND GUSTS AND LARGE WAVES
ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE POTENTIAL FOR NEAR STORM FORCE WINDS AND LARGE WAVES CARRIES
INTO EARLY THURSDAY MORNING. CONDITIONS WILL BEGIN TO SLOWLY
IMPROVE STARTING LATE THURSDAY MORNING.

TDH/AK

In the hours before

Special weather statement, Dec 23, 12:21 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1221 PM CST WED DEC 23 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232300-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
1221 PM CST WED DEC 23 2015

...POWERFUL STORM SYSTEM TO AFFECT THE AREA DURING THE NEXT 18
HOURS...

FOG WILL CONTINUE TO BE WIDESPREAD ACROSS THE AREA TODAY. THE
VISIBILITY AT MOST LOCATIONS WAS BELOW ONE MILE WITH SEVERAL
LOCATIONS BELOW 1/4 MILE...THE POINT AT WHICH THE FOG IS THICK
ENOUGH TO IMPACT TRAVEL. MOTORISTS SHOULD WATCH FOR QUICKLY
CHANGING VISIBILITIES...USE ONLY YOUR LOW-BEAM HEADLIGHTS AND SLOW
DOWN TO A SAFE SPEED.

RAIN WILL OVERSPREAD THE AREA THIS AFTERNOON...WITH ANOTHER
SOAKING RAIN ANTICIPATED THROUGH THIS EVENING. SCATTERED
THUNDERSTORMS ARE ALSO POSSIBLE ACROSS MOST OF THE AREA.
ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SMALL HAIL WITH THE
STRONGER STORMS.

WINDS WILL INCREASE TONIGHT...AS A DEEPENING LOW PRESSURE SYSTEM
TRACKS THROUGH THE REGION. THE STRONGEST WINDS WILL BE IN EAST-
CENTRAL WISCONSIN...THOUGH IT WILL BE WINDY ACROSS THE ENTIRE
AREA.

COLDER AIR SURGING EAST ON STRONG WEST WINDS BEHIND A STRONG COLD
FRONT WILL CAUSE THE RAIN TO CHANGE TO SNOW BEFORE IT ENDS IN
CENTRAL AND NORTH-CENTRAL WISCONSIN OVERNIGHT. THAT COULD LEAD TO
ROADS IN THOSE AREAS BECOMING SNOW OR SLUSH COVERED BY LATE
TONIGHT.

QUIETER WEATHER WITH DIMINISHING WINDS IS EXPECTED THURSDAY AS
THE STORM PULLS AWAY FROM THE AREA.

BE SURE TO MONITOR THE LATEST STATEMENTS AND FORECASTS FROM THE
NATIONAL WEATHER SERVICE FOR UPDATED INFORMATION ON THE IMPACTS
THE STORM WILL HAVE ON OUR AREA.

TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:56 AM CSTWind AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 7 more29 hr
Dec 23, 4:45 AM CSTStorm WatchGRB11 hr
Dec 23, 3:02 PM CSTWinter Weather AdvisoryGRBOneida, Vilas13 hr
Dec 23, 3:05 PM CSTHigh Wind WarningGRBDoor18 hr
Dec 23, 3:25 PM CSTMarine Dense Fog AdvisoryGRB6 hr

Nearby

Gale Warnings in Wisconsin, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.